Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Swollen bruised tongue, lot of blood. Reason?

My mother is in the hospital after waking up with her tongue completely swollen and black and blue. There was also alot of blood on her pillow. The Drs. are nt sure yet what itis. Do you have a clue for us to take further action but don t know which direction. Thanks, Denise What would cause one to wake up with a swollen brusied tongue? There was also alot of blood on the pillow. deniseca
Asked On : Tue, 31 Jul 2012
Answers:  1 Views:  114
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Infectious Diseases Specialist 's  Response
Hi Denise,

Swollen tongue could be because of allergy (recall what she had the last night for dinner or any pill she took);

- anemia (severe), hypothyroidism or certain tumors can cause tongue to be swollen.

If the blood is fresh, then, most probably is because of bruised tongue.

If the blood is "dark" and clotting-like, then, it has to do with gastrointestinal tract (varicose vanes in the esophagus).

All the best!
Answered: Tue, 15 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor